Couldn't find what you looking for?

TRY OUR SEARCH!

I'd like to share my story with everyone here in the chance it can save someone from a lot of heartache and mental, physical, and spiritual pain.  

I was prescribed Tylenol 3 and Percadan after a pretty serious chest surgery when i was 16 years old.  They cut me from a high dosage after 6 months, and thus began my descent.  I was still experiencing pain from the surgery (cracking of sternum with titanium bar extending horizontally across breast screwed into bone to hold in place) as the withdrawals set in.  Luckily (or unluckily) for me, my father had a seemingly endless supply of pain medicine because of his many surgeries after a car accident, and seeing me in pain would have given me anything he could to alleviate any symptom.

Well, he did just that.  I began taking (and eventually snorting) oxycotin 10, 20, 40, 80, then 180, this progression took place over a period of about 3 years.   During this time oxycontin was not my only vice, as i was also taking Roxycodone as a "breakthrough" between oxy doses.
Eventually, my father was taken off of the pills and Rx'd 72-hour time-released Fentanyl duragesic patches.  First round started at 50mcg, then not too long after that it was 100mcg.  I became addicted to using a heating pad as much as the patches themselves, because using a heating pad would activate the gel to release the opiate faster.  My skin became sore, red, and blistered with bubbles of skin emerging from the long exposure to heat.  I was so embarrassed, but not apparently enough to make me quit.

I started doing the things you hear about people doing with those patches, all except intravenous (needle) use, thank God.  A good 4+ years go by like this....then I met methadone.  It was helpful at first, allowed me to quit the duragesic patches, skin healed, threw away heating pad, etc etc.

I am here to tell you, DO NOT BELIEVE THE HYPE about methadone.  This is a synthetic opiate that is much more difficult to quit than anything else i have ever been through.  It makes you wonder, why methadone clinics are legal and "regulated", when places like marijuana dispensaries are federally illegal.  I suppose the gigantic pharmaceutical industry lobby has something to do with that.  They profit off of the conversion from street and closet junkies to a synthetic opiate pharmaceutical that has the worst withdrawal symptoms I have ever experienced.  

I've been "trying to quit" methadone for 3+ years.  You will feel the stretching of limbs, sweats, chills, craps, etc etc with even the smallest change in dosage (5mg).  If your doctor or friend or whoever recommends you switch to methadone, I would absolutely refuse that idea, and try to taper yourself off of whatever you are problematic with.  Of course, self control is the key and you have to Want to be free again...but you wouldn't be here reading this if you weren't already hopeful and able.  I honestly believe the purpose of methadone is to evangelize the users of other Rx's who dread and get tired of constantly looking for a supply to feed their increasing appetite, and not surprisingly is almost equally expensive as most of your abused pharmas.

Note & Disclaimer: I DO NOT recommend cold turkey quitting methadone.  I had stepped myself down prior to withdrawal issue...and I wasn't on a large dosage.  I would NOT cold turkey from regular use above 10mg, as the implications can be serious.  Many methadone clinics Require you to take a minimum dosage, as one does near me (30mg), which is in my opinion nefarious.  They want you to remain addicted (& in return, debilitated) to a (constantly encouraged) higher dose....it's a big business.

I am into day 4 of no methadone and attempt #3 to quit.  I cannot afford to go to clinic or get them another way.  Usual symptoms, stretching of limbs, yawning, frequent urinating, chills, sweats, depression, anxiety, easily emotional (from chemical imbalance i presume).

I have been taking 1000's of mg of vitamin C, A, K, and E.  (even tho they spell CAKE together, it definitely is not a cakewalk! :] ) Also have been taking mineral supplements and plant extracts to help clean my system.  You must fortify your body so that it can be aided by it's building blocks to detoxify faster.  This has been a lot easier than previous times, i believe because of the vitamin and mineral supplements.  

I am NOT a doctor, or more importantly NOT a nutritionist. Do your own research on dosages of vitamins and minerals (and research their functions), but if you've made it this far, are you really afraid of vitamins and minerals?  You aren't dead yet! and your body is probably starved of it as it is, so if you are planning on withdrawing, fortify yourself before you begin.  If you're to be independent of these pharmaceutical curses, you need to be informed of nutrition science, the way human beings have lived healthily for thousands of years.

Methadone is a beast, a hungry ravenous lingering beast.  If you're withdrawing from methadone, i want to let you know one more thing that is helping me a lot with anxiety, depression, and the mental hunger for the drug.....smoking pot.  It's not physiologically addictive (you won't have withdrawal pains) and hell, it's natural (besides pesticides if any, & if you can know how it's grown).  It will also help your nausea so you can at least have somewhat of an appetite during the worst withdrawals.

Now, let us tell the drug dealing MD's that sold us and continues to sell us at the behest of big pharma, the magic pharmaceutical lie, tell them to f*ck off.  You are going to be in control of your life again soon.

Thanks for reading.  God Bless and you can do it.

Loading...

I hear your pain, narcotics can take over your life. I've never taken methadone, but I've been on Vicodin and percocet for the last two years do to a painful bladder condition. I am now trying to wean myself off of it because I'm sick of it controlling my life. Luckily I found a way to I eliminate withdrawals. My doctor put me on gabapentin which helps with nerve pain and it takes away all of my withdrawals. I don't know what I would do without it. I recommend talking to your doctor about it. It's a life saver!
Reply

Loading...

Thank you for your strength - i completely agree with you about those f*cking MD's.... Thank you and stay strong yourself
Reply

Loading...

day 6 with no methadone feeling  like c**p not getting much sleep.will try vitamins back at work in 4 days o.O

just wandering when do the withdrawral take to go away i have sweats chills bones ache not getting much sleep after 6 day i  thought i might be feeling a bit better . 

Reply

Loading...

You have your head on straight and looking in the right direction my friend! Been there and there again and again. I know this was an old post, but I hope you made it!!

VL

Reply

Loading...


Try Tylenol pm or ibuprofen with benedryl. (diphenhydramine). May help with the pain and sleep. Take 2, 2-3 times per day.

Reply

Loading...


After reading this ridiculous post I just have a few comments. As far as cost of methadone, its the cheapest narcotic there is. Where were you getting it ? And this idea of many clinics requiring a minimum dose of 30mg.? Are you just making this up or what? There used to be some clinics with a max dose, but never a minimum dose. The drug companies are making a fortune off of drugs like oxycontin and duragesic,etc. There is no money to be made in selling methadone. Its the cheapest one of all. Even a RX from a doctor is around $8 to $12 for a 100 10mg tablets. The methadone used in clinics is even cheaper, a 100mg dose is $1.50. The average daily dose for a methadone maintenance patient is 60 to 90mg. That's less than $1.50 a day! I've been on methadone for 31 years so I know what I'm talking about. You obviously don't. If you can't post here accurately , then just do us a favor and go.
Reply

Loading...

i know several ppl who got off mdone with next to no withdrawel....ppls biggest mistake is going to fast and thinking 2 or 3 mgs is the same as 0.5 mgs its not you need to taper the last mgs even slower half a mg every 3 weeks . 5mgs down to 0 should take 30 weeks... seen it done my buddy went down from 60mg a mg a week till the last 5 then like i saidvhalf mg every 3 no wds

Reply

Loading...

I was thinking the same thing as to the cost but it COULD very well be the 30mg makes sense because I have NEVER heard of anyone able to use less than that without being in withdrawals. Since the main purpose of the clinics is to keep an addict from suffering withdrawals and turning to heroin or something else to "fix" things, I can see the logic of not allowing people to experiment with going below 30mg ...not that someone could not figure out on their own some combo med detox, but what clinic wants to be involved with anything like that?
Reply

Loading...

I sure would love to hear directly from anyone that got off the Mdones with "next to no withdrawl" every person I ever heard talk of tapering hits 30mg or so and can't get below that without suffering badly... I have NEVER heard of anyone saying they were on 20mgs per day without suffering much less anywhere near "2 or 3 mg"...a DAY??? A REAL addict?
Reply

Loading...